Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Smoothness of the billiard ball map for strictly convex domains near the boundary

Author: Valery Kovachev
Journal: Proc. Amer. Math. Soc. 103 (1988), 856-860
MSC: Primary 58F11; Secondary 58F10
MathSciNet review: 947670
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The billiard ball map in bounded strictly convex domains in $ {{\mathbf{R}}^n}$ with boundaries of class $ {C^k},k \geq 2$, is considered and its smoothness of class $ {C^{k - 1}}$ up to the boundary is proved.

References [Enhancements On Off] (What's this?)

  • [1] V. F. Lazutkin, Convex billiards and eigenfunctions of the Laplace operator, Ed. Leningrad University, 1981. (Russian) MR 633153 (83f:58078)
  • [2] -, On the existence of caustics for the billiard ball problem in a convex domain, Math. USSR-Izv. 7 (1973), 185-215.
  • [3] M. M. Dvorin and V. F. Lazutkin, The existence of an infinite number of elliptic and hyperbolic periodic trajectories for a convex billiard, Funct. Anal. Appl. 7 (1973), 103-109. MR 0318600 (47:7147)
  • [4] R. Douady, Application du théorème des tores invariants, Thèse de 3ème cycle, Université Paris VII, 1982.
  • [5] A. Katok and J.-M. Strelcyn, Smooth maps with singularities: Invariant manifolds, entropy and billiards, Lecture Notes in Math., vol. 1222, Springer-Verlag, Berlin and New York, 1986.
  • [6] J.-M. Strelcyn, Les applications différentiables avec singularités; les sous-variétés invariantes, l'entropie et les billiards, Travaux en Cours, Hermann, Paris, 1985, pp. 93-111. MR 829792 (87f:58088)
  • [7] F. Ledrappier and J.-M. Strelcyn, A proof of the estimation from below in Pesin's entropy formula, Ergodic Theory Dynamical Systems 2 (1982), 203-219. MR 693976 (85f:58070)
  • [8] Y. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory, Russian Math. Surveys 32 (1977), 55-114. MR 0466791 (57:6667)
  • [9] R. Mañe, A proof of Pesin's formula, Ergodic Theory Dynamical Systems 1 (1981), 95-102. MR 627789 (83b:58042)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F11, 58F10

Retrieve articles in all journals with MSC: 58F11, 58F10

Additional Information

Keywords: Smoothness near the boundary, billiard, convex
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society